Econometrica: Mar 1977, Volume 45, Issue 2

Optimal Tax-Subsidy System for an Economy with Marshallian Externalities

https://doi.org/0012-9682(197703)45:2<329:OTSFAE>2.0.CO;2-W
p. 329-340

Hiroaki Osana

It is shown that, in a wide class of economies with Marshallian externalities, a Pareto optimum can be sustained by a competitive equilibrium with the aid of a tax-subsidy system. The tax-subsidy system consists of commodity taxes, commodity subsidies, lump-sum taxes, and lump-sum subsidies. The model can be interpreted as describing an economy with various kinds of public goods.

Log In To View Full Content

Back